MAUDE Adverse Event Report: COVIDIEN BALLOON SLG 18FR X 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN BALLOON SLG 18FR X 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 718150
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that all feeds pouring out around stoma.The nutriport was placed on (b)(6) 2020.When checked the tube under the top section where the shaft joins, there is a split in it.A new nutriport of same size has been replaced.There was no patient harm reported.
 
Additional Manufacturer Narrative
Additional information h4, h6 investigation summary one decontaminated sample without the original package or lot number was received for evaluation.Visual and functional inspections were carried out per procedure.The reported issue was confirmed; the sample presents a small crack in the part of the union of the tube to the nutriport, which causes it to slowly leak.The device history record file was reviewed indicating that the product was released meeting all quality standard requirements.The affected component is produced by an external supplier.Our assembly process consists of a pick and place operation only.At this time, the root cause is not known.An investigation request was sent to the supplier.It must be noted that each production lot is subjected to a 100% leak testing and inspection per procedure and all products shipped have passed inspection.Should there have been a manufacturing failure, it would have been detected during the product functionality testing and quality inspection.No adverse trends have been identified related to this issue.No corrective actions are planned at this time.The supplier regularly analyzes complaint data and trends and will take further actions accordingly.
 
Additional Manufacturer Narrative
The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The device was manufactured on october 22, 2019.One decontaminated sample was received at the manufacturing site for evaluation.The sample arrived without the original package or lot number.Upon a visual and functional evaluation of the sample, the reported issue was confirmed; the sample presented a small crack in the part of the union of the tube to the nutriport, which causes it to slowly leak.The affected component is produced by an external supplier.Cardinal health¿s assembly process only consists of a pick and place operation for this material.As a result, an investigation request has been sent to the supplier to determine the root cause of the issue observed.The results of the supplier¿s investigation will be documented and shared when available.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
BALLOON SLG 18FR X 1.5CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11230180
Report Number9612030-2021-02784
Device Sequence Number3805294
Product Code KNT
UDI-Device Identifier10884521011120
UDI-Public10884521011120
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number718150
Device Catalogue Number718150
Device Lot Number1928829364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
01/20/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/26/2021
08/05/2021
Patient Sequence Number1